Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Can coconut oil be taken if you are on warfarin?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Can coconut oil be taken if you are on warfarin? Thank you.
Posted Fri, 6 Dec 2013 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 19 minutes later
Brief Answer: You can take them along. Detailed Answer: Dear Sir, Thank you for posting your query on XXXXXXX Well looking into the query I will like to tell you that there are no documented interactions reported between use of coconut oil and warfarin. The efficacy of warfarin gets affected by products which have vitamin K . Since coconut oil components do not contain vitamin K like effects it is not likely to cause any harm while you are taking warfarin. Sudden changes in diet can affect anti-coagulation control in a patient taking warfarin thus to be on safer side, after starting taking coconut oil, get your coagulation profile checked to see if any dosage adjustments of warfarin are required. In case you have deranged INR kindly see a doctor . Take care. Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Can coconut oil be taken if you are on warfarin? 1 hour later
The only reason I am suspicious of coconut oil is because my INR has indicated that my blood is the thinnest it has ever been in five years and I have just been taking the coconut oil for 3 months. I have not made any other dietary changes. Thank you for your assistance in this matter.
Answered by Dr. Shruti Rijhwani 1 hour later
Brief Answer: Follows. Detailed Answer: Dear sir, There is a range in which INR has to be kept and if you think it is more , then the dose of warfarin needs to be reduced . Dont worry such adjustments are quite common and lot of factors affect them . Well it doesnt look to be because of coconut oil . Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor